Arkansas, 2011Damaging Wind in Arkansas, August 7, 2011
August 7, 2011 · NWS SHV · 1 event in 1 county or zone
An outflow boundary moved southward out of eastern Oklahoma and central Arkansas and encountered a very unstable airmass with ambient temperatures around 105 degrees. Cloud bases were near eight thousand feet with abundant dry air below the cloud base.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary moved southward out of eastern Oklahoma and central Arkansas and encountered a very unstable airmass with ambient temperatures around 105 degrees. Cloud bases were near eight thousand feet with abundant dry air below the cloud base. Isolated severe thunderstorms developed along the southward moving outflow boundary across Southwest Arkansas as a result. Once the storms collapsed...they produced severe downburst winds with downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:39 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 1:39 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SUN AUG 7 2011
.DISCUSSION...
UPPER-LEVEL RIDGE CONTINUING TO RETROGRADE WEST THIS
AFTERNOON...ALLOWING FOR ISOLATED CONVECTION TO DEVELOP ALONG ITS NORTHERN
PERIPHERY ACROSS CENTRAL AND SOUTHWEST ARKANSAS. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND THE INTERSTATE 30 CORRIDOR OF SOUTHERN
ARKANSAS THROUGH THE REMAINDER OF THE AFTERNOON.
INCREASED INSTABILITY AND VERTICAL MIXING HAS ALSO PROVIDED SOME
RELIEF FROM THE HEAT...WITH MOST LOCATIONS ONLY REPORTING
TEMPERATURES AT OR AROUND 100 DEGREES AT THIS HOUR. RIDGE IS
FORECAST TO REMAIN TO THE WEST THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR AFTERNOON HIGH TEMPERATURES TO RANGE FROM
100 TO 105 DEGREES EACH DAY. FOR THIS FORECAST PACKAGE...CONTINUED
HEAT ADVISORY THROUGH MONDAY EVENING AS HEAT INDEX VALUES ARE
FORECAST TO CLIMB ABOVE 105 DEGREES ACROSS THE REGION.
A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS THE REGION ON
TUESDAY...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THE END OF THE FORECAST PERIOD. /05/
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH 09/00Z. EXPECT SCATTERED
CLOUDS AROUND 7 KFT DURING THE AFTERNOON HOURS WITH SOME MID LEVEL
CIGS AROUND 12 KFT LINGERING OVERNIGHT IN AREAS WHERE CONVECTION
OCCURS. ISOLATED TSTMS EXPECTED MAINLY NORTH OF A KPRX TO KMLU LINE
AND SOUTH OF A KLFK TO KAEX LINE. SURFACE WIND GENERALLY SOUTHERLY
AROUND 10 KTS WITH OCCASIONAL GUSTS TO 15 KTS. WINDS DIMINISHING TO
LESS THAN 10 KTS AFTER 01Z THE BECOMING SOUTHWEST AFTER 06Z AND
INCREASING WITH GUSTS TO 15 KTS AFTER 14Z MONDAY. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 102 80 101 79 / 10 10 10 10 20
MLU 79 101 78 100 78 / 20 10 10 10 30
DEQ 78 104 77 103 77 / 20 10 10 10 20
TXK 80 103 79 102 78 / 20 10 10 10 20
ELD 79 102 77 100 76 / 20 10 10 10 30
TYR 82 103 80 102 79 / 10 10 10 10 10
GGG 79 103 79 102 78 / 10 10 10 10 20
LFK 78 101 78 101 77 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/14Hazardous weather outlook, Aug 7, 10:47 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SUN AUG 7 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY WITH AFTERNOON HIGH
TEMPERATURES FORECAST TO RANGE BETWEEN 100 AND 105 DEGREES...YIELDING
HEAT INDEX VALUES AS HIGH AS 110 DEGREES. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM
OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY
RELIEF TO THE CONTINUED HOT CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
05
In the hours before
Special weather statement, Aug 7, 5:10 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN AUG 7 2011
ARZ050-051-080000-
HOWARD-SEVIER-
610 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DIERKS AND UMPIRE...
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING ONE STRONG THUNDERSTORM 8 MILES SOUTHWEST OF UMPIRE...AND
ANOTHER NEAR ATHENS MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS AS THEY SPREAD TOWARD DIERKS..AND NEAR BURG.
06Thunderstorm Wind, Howard
- When
- August 7, 5:50 PM CST
- Where
- Howard County, 6.1 mi WSW of Galena
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.204, -94.211
Several trees were downed on the southeast side of Lake Gillham.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320054.